| Catalog Number |
0048-0024-JP |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/27/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D4 device serial number was updated, corrected accordingly.
Event or Problem Description
It was reported that implantation of an impella cp was aborted due to patient anatomy.The pump would not pass tortuosity near the common iliac artery bifurcation.The patient was in stable condition.
Additional Manufacturer Narrative
Patient information was not provided.Section a was left blank.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
The complaint was revisited and determine to be a serious injury type of reportable event, which as been reflected in h1 accordingly.Consequently, b1 adverse event / product problem and b2 outcomes attributed were updated accordingly.A clinical narrative was completed and captured to b5 event description.
Event or Problem Description
Clinical narrative: an impella cp device was inserted into the femoral artery in a patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), prior to initiation of support.The patient identifiers and comorbidities are unknown.The impella was inserted for ventricular support for a protected percutaneous intervention (pci).During the procedure, there was difficulty inserting the catheter due to tortuosity near the common iliac artery bifurcation.Pre-procedure contrast imaging was not performed; therefore, the vessel characteristics could not be determined pre-impella insertion.The impella was removed.The post-procedure outcome is survived at explant.The patient continued on intra-aortic balloon pump (iabp) support.The impella will be reported for the early removal of the device; however, the removal was performed with no consequence to the patient.
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The cause of the failure to advance was most likely patient related as the pump catheter could not be inserted due to tortuosity near the common iliac artery bifurcation.
Additional Manufacturer Narrative
The implant /explant dates were inadvertently omitted from the initial reportings and have been updated, corrected accordingly in d6a and d6b fields respectively.